Alert archive / New Jersey / Tornado Warnings in 2010
Tornado Warning 5, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 23, 2010, 7:40 PM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 35 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 7:40 PM EDT (23:40 UTC)
- Expired
- Jul 23, 2010, 8:15 PM EDT
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 108 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:58 PM EDT | TSTM WND DMG | Bloomingdale, NJ | TREES AND POLES DOWN ON GLENWILD AVENUE |
| Jul 23, 7:58 PM EDT | TSTM WND DMG | Pompton Lakes, NJ | 2 TREES DOWN IN POMPTON FALLS AREA |
| Jul 23, 8:01 PM EDT | HAIL 0.75 | Butler, NJ | DIME SIZE HAIL |
| Jul 23, 8:05 PM EDT | HAIL 0.75 | Riverdale, NJ | |
| Jul 23, 8:15 PM EDT | TSTM WND DMG | Paterson, NJ | GARAGE COLLAPSED CAUSING DAMAGE TO PARKED VEHICLES INSIDE ON NORTH YORK ST. |
| Jul 23, 8:18 PM EDT | TSTM WND DMG | Elmwood Park, NJ | TREE DOWN ON LINCOLN AVE AND ELM ST...BLOCKING THAT ROAD. WIRES DOWN ON ROTH ST AS WELL AS MARKET ST AND OBAL AVE. TREE DOWN ON SUMMIT AVE AND GRANT ST. |
| Jul 23, 8:20 PM EDT | FUNNEL CLOUD | Paramus, NJ | 2 FUNNEL CLOUDS SIGHTED FROM GARDEN STATE PLAZA. |
| Jul 23, 8:20 PM EDT | TSTM WND DMG | Paterson, NJ | TREES DOWN AND POWER OUTAGES LIKELY DUE TO WIND. |
| Jul 23, 8:25 PM EDT | TSTM WND DMG | 1 Wsw Bergenfield, NJ | DOWNED WIRES CAUSED SMALL FIRES ON WESTVIEW DRIVE |
| Jul 23, 8:25 PM EDT | TSTM WND DMG | 4 W Bergenfield, NJ | DOWNED WIRES CAUSED SMALL FIRES IN PARAMUS ON CENTURY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:55 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
473
WFUS51 KOKX 232340
TOROKX
NJC003-013-031-240015-
/O.NEW.KOKX.TO.W.0005.100723T2340Z-100724T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
740 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
NORTHERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 815 PM EDT...
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
WEST MILFORD...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOOMINGDALE...POMPTON LAKES...WAYNE...FAIRFIELD...HAWTHORNE...
CALDWELL...RIDGEWOOD...PATERSON...PARAMUS...BLOOMFIELD...PASSAIC...
HACKENSACK...MORNINGSIDE HEIGHTS...TETERBORO...RUTHERFORD...
RIDGEFIELD...LYNDHURST...FORT LEE...ENGLEWOOD AND BERGENFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 4116 7442 4088 7393 4080 7398 4082 7403
4076 7409 4077 7415 4074 7416 4074 7413
4070 7411 4085 7433 4090 7434 4090 7428
4098 7430 4101 7443 4104 7444 4102 7448
4103 7450 4108 7451
TIME...MOT...LOC 2340Z 309DEG 39KT 4108 7449
$$
DSW1 follow-up statement
318
WWUS51 KOKX 240002
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
802 PM EDT FRI JUL 23 2010
NJC003-013-031-240015-
/O.CON.KOKX.TO.W.0005.000000T0000Z-100724T0015Z/
BERGEN NJ-ESSEX NJ-PASSAIC NJ-
802 PM EDT FRI JUL 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
PASSAIC...NORTHEASTERN ESSEX AND SOUTHERN BERGEN COUNTIES...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RIVERDALE...OR
NEAR POMPTON LAKES...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLIN LAKES...WAYNE...FAIRFIELD...WYCKOFF...NORTH HALEDON...
MIDLAND PARK...TOTOWA...HALEDON...NORTH CALDWELL...HAWTHORNE...
PROSPECT PARK...RIDGEWOOD...LITTLE FALLS...GLEN ROCK...WEST
PATERSON...CEDAR GROVE...PATERSON...FAIR LAWN...MONTCLAIR...ELMWOOD
PARK...CLIFTON...PARAMUS...SADDLE BROOK...MORNINGSIDE HEIGHTS...
WOOD-RIDGE...WALLINGTON...TETERBORO...TEANECK...RUTHERFORD...ROCHELLE
PARK...RIVER EDGE...RIDGEFIELD PARK...RIDGEFIELD...PASSAIC...
PALISADES PARK...NUTLEY...NORTH ARLINGTON...MOONACHIE...MAYWOOD...
LYNDHURST...LODI...LITTLE FERRY...LEONIA...HASBROUCK HEIGHTS...
HACKENSACK...GARFIELD...FORT LEE...FAIRVIEW...ENGLEWOOD CLIFFS...
ENGLEWOOD...EDGEWATER...EAST RUTHERFORD...CLIFFSIDE PARK...
CARLSTADT...BOGOTA...BLOOMFIELD AND BELLEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4110 7431 4089 7394 4087 7393 4082 7396
4080 7399 4082 7402 4082 7403 4076 7409
4077 7414 4090 7434 4090 7428 4097 7428
4098 7430 4101 7440
TIME...MOT...LOC 0001Z 308DEG 39KT 4098 7427
$$
DSWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 23, 7:37 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 23, 7:37 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
737 PM EDT FRI JUL 23 2010
.SYNOPSIS...
A WARM FRONT LIFTS THROUGH THE REGION TONIGHT...THEN HAZY...HOT
AND HUMID CONDITIONS ON TAP FOR SATURDAY. A COLD FRONT MOVES ACROSS
THE REGION SATURDAY EVENING...FOLLOWED BY ANOTHER WAVE ON SUNDAY.
HIGH PRESSURE BUILDS EAST FOR THE NEW WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
TORNADO WATCH 525 IS IN EFFECT UNTIL 1AM SATURDAY FOR ROUGHLY THE
WESTERN HALF TO TWO THIRDS OF THE CWA. CLOUDS CLEARING OUT EARLIER
WHERE THE WATCH IS IN PLACE HAS ALLOWED MLCAPES TO INCREASE UP TO
AROUND 1500 J/KG ALONG THE WESTERN BORDER OF THE CWA...ALONG WITH
0-1 KM STORM RELATIVE HELICITY UP TO AROUND 400 M2/S2 COURTESY OF
WARM FRONT OVER THIS AREA. CELL SHOWING PERSISTENT STRONG MID
LEVEL ROTATION NEARING WESTERN PASSAIC COUNTY AS OF 730 PM IS THE
IMMEDIATE CONCERN AND LIKELY HAS A HISTORY OF DAMAGE IN
NORTHEASTERN PA. FURTHER DEVELOPMENT OF CELLS POSSIBLE WITH PLENTY
OF CAPE FOR THE NEXT COUPLE OF HOURS AND ROUGHLY 40 KTS OF BULK
SHEAR.
WITH WARM AND HUMID AIRMASS...WILL EXPECT FOG TO DEVELOP...MAINLY
OUTSIDE OF NYC...LATE TONIGHT. LOWS WILL DROP INTO THE 70S...
EXCEPT IN THE UPPER 70S TO AROUND 80 IN/AROUND NYC.
THERE CONTINUES TO BE A HIGH RISK OF RIP CURRENTS ON ATLANTIC
FACING BEACHES THROUGH THIS EVENING AS SOUTHERLY WINDS INCREASE
AND COMBINE WITH SOUTHEASTERLY SWELL.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
WITH WARM FRONT NORTH OF THE AREA ON SAT...AND H8 TEMPS SOARING TO
20-22C...A HAZY...HOT AND HUMID DAY ON TAP FOR SAT. HIGH TEMPS
ACROSS NYC WILL CLIMB TO THE UPPER 90S...AND WITH SFC DEWPOINTS IN
THE UPPER 60S TO AROUND 70...WILL EXPECT A HEAT INDEX OF 100-104.
FOR NE NJ AND THE LOWER HUDSON VALLEY...TEMPS MAY BE A COUPLE OF
DEGREES COOLER...BUT WITH SFC DEWPOINTS IN THE UPPER 60S TO LOWER
70S...THE HEAT INDEX WILL ALSO RANGE FROM 100-104. WILL CONTINUE
THE HEAT ADVISORY FOR THOSE AREAS FROM 1PM TO 9PM SAT.
THE ONLY THING THAT MAY INHIBIT TEMPS FROM WARMING AS MUCH AS
FORECAST WOULD BE THE CLOUD COVER. COLD FRONT TO THE WEST WILL
MOVE INTO THE REGION IN THE AFTERNOON...TOUCHING OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. SPC HAS THE REGION UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT
BEING DAMAGING WINDS AND HAIL.
TEMPS AND HUMIDITY LEVELS ABATE FOR SUN...AS SFC DEWPOINTS TOP OFF
IN THE MID TO UPPER 60S AND HIGHS WILL BE IN THE LOWER 90S
IN/AROUND NYC AND IN THE UPPER 80S TO AROUND 90 ELSEWHERE. THINK
THE HEAT INDEX WILL FALL SHORT OF 95 ACROSS NYC...SO THE HEAT
ADVISORY WILL LIKELY ONLY STAND FOR SAT.
ANOTHER COLD FRONT SLIDES THROUGH THE REGION SUN AFTERNOON. WILL
CARRY CHANCE POPS IN THE AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
COLD FRONT SLIDES THROUGH SUN EVENING...THEN CONTINENTAL HIGH
PRES WILL BUILD INTO THE GREAT LAKES...MOVING EAST THROUGH THE
START OF THE NEW WEEK WITH A WARM AIRMASS WITH LOWER HUMIDITY
LEVELS. THE HIGH MOVES OFFSHORE LATE TUE...AND THE RETURN FLOW
WILL ALLOW MORE HUMID AIR TO RETURN TO THE REGION. LOW PRES
TRACKING ACROSS CANADA WILL DRAG A COLD FRONT THROUGH THE REGION
LATE WED THROUGH THU. WILL CARRY CHANCE POPS FOR THE MIDWEEK
PERIOD AT THIS TIME.
HIGH PRES RETURNS FOR THE END OF THE WEEK.
MAX TEMPS WILL TOP OFF IN THE UPPER 80S TO AROUND 90.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT WILL LIFT NEWD TOWARD THE REGION THIS
AFTERNOON...THEN STALL NEAR THE METRO AS IT INTERACTS WITH A
DEVELOPING SURFACE TROUGH. THE TROUGH AND WARM FRONT WILL LIFT
THROUGH THE ENTIRE REGION TONIGHT.
VARIABLE WINDS AT OR JUST UNDER 10 KTS WILL BECOME SOUTH
TOWARD EVENING ALL TERMINALS. POSSIBLE GUSTS AT KJFK LATE
AFTERNOON INTO THE EVENING. W WINDS ALL TERMINALS AFTER THE
WARM FRONTAL PASSAGE TONIGHT.
LINGERING SHOWERS END FROM WEST TO EAST THIS AFTERNOON WITH BRIEF SUB
VFR. ISOLATED TSRA POSSIBLE LATE AFTERNOON AND EVENING.
MVFR VSBYS POSSIBLE IN FOG OVERNIGHT.
WEST FLOW SATURDAY AND MAINLY VFR.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
KJFK FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
KLGA FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
KTEB FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
KHPN FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
KISP FCSTER COMMENTS: UNSCHEDULED AMENDMENTS POSSIBLE FOR BOTH
TIMING OF WIND SHIFT BEHIND WARM FRONT AND FOR INTENSITY OF
SHOWERS AND TSTMS LATE THIS AFTERNOON/EVENING.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SAT AFTERNOON-NIGHT...SW WINDS 10-20KT. HAZE IN THE METRO. SCT-ISOLD
TSTMS POSSIBLE.
SUN...COLD FRONT. BAND OF TSTMS POSSIBLE. NW WINDS 15-25KT WITH
HIGHER GUSTS POSSIBLE BEHIND THE FRONT.
MON...VFR WITH DIMINISHING WINDS.
TUE...VFR.
WED...SUB VFR POSSIBLE IN SHOWERS/TSTMS.
&&
.MARINE...
A WARM FRONT LIFTS NORTH THROUGH THE REGION TONIGHT...FOLLOWED BY
A COLD FRONT ON SAT...THEN ANOTHER ON ON SUN. SOUTHERLY WINDS AND
SWELLS MAY PUSH SEAS ON THE EASTERN OCEAN WATERS CLOSE TO SCA
CRITERIA LATER TONIGHT...BUT THINK A BETTER CHANCE COMES ON SUN.
WILL HOLD OFF ON SCA FOR HAZ SEAS AT THIS TIME.
WIND GUSTS ON SAT EVENING WILL APPROACH 20 KT BEFORE DIMINISHING
EARLY SUN MORNING. SEAS SUBSIDE BELOW SCA CRITERIA BY MON MORNING.
GENERALLY TRANQUIL CONDITIONS THEN EXPECTED ON THE WATERS THROUGH
THE MIDDLE OF THE NEW WEEK.
&&
.HYDROLOGY...
SCATTERED SHRA/TSRA FROM TONIGHT THROUGH SUNDAY COULD PRODUCE
LOCALLY HEAVY RAINFALL...POSSIBLY CAUSING MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS. HOWEVER BASIN WIDE...LESS THAN A 1/2 OF
INCH OF RAIN IS EXPECTED ON AVERAGE FROM TONIGHT THROUGH SUNDAY.
&&
.CLIMATE...
HERE ARE THE RECORD HIGH TEMPERATURES ALONG WITH THE FORECAST HIGH
TEMPERATURES FOR THE LOCAL CLIMATE SITES FOR SATURDAY...JULY 24.
STATION.....RECORD HIGH.....FORECAST HIGH
EWR.........97/1999*........99
BDR.........92/1987*........92
NYC.........97/1999.........97
LGA.........98/1999.........99
JFK.........95/1972.........96
ISP.........89/1999.........93
*AND IN PREVIOUS YEARS
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 1 PM TO 9 PM EDT SATURDAY FOR NYZ067>076.
NJ...HEAT ADVISORY FROM 1 PM TO 9 PM EDT SATURDAY FOR NJZ002>006-
011.
MARINE...NONE.
&&Hazardous weather outlook, Jul 23, 6:21 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 621 PM EDT FRI JUL 23 2010 NYZ075-076-242230- KINGS (BROOKLYN)-QUEENS- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-242230- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-242230- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 621 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A HIGH RISK OF RIP CURRENTS FOR ATLANTIC FACING BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-242230- NASSAU- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078-079-242230- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 621 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-NYZ067>071-242230- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-242230- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-242230- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 621 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-242230- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 621 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-242230- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 621 PM EDT FRI JUL 23 2010 ...TORNADO WATCH 525 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS PLACED THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:02 PM EDT | Heat Advisory | OKX | Hudson, Passaic | 50 hr |
| Jul 23, 6:49 PM EDT | Severe Thunderstorm Warning | OKX | Passaic | 56 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Passaic | 51 min |
Nearby
Tornado Warnings in New Jersey, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.